MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 72215N
Medical Device Problem Codes Backflow (1064); Complete Blockage (1094); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that several bd alaris secondary set experienced flow issue, occlusion and check valve malfunction.The following information was provided by the initial reporter: clinicians report vancomycin and kphos infusions running slower than intended.Both medications are infused on a primary line.Clinicians report chemotherapy infusions either finish sooner than expected or later than expected.Mckinley outpatient center is also having issues with infusion rate accuracy ¿but not as many¿.Sometimes the line will run dry and they will be unable to complete the infusion.Then they do not know how much drug the patient received or the true end time of the infusion.Most clinicians report they have all had issues with infusions not ending on time and with the volume of the bag not matching the volume infused on the pump.A clinician reported that the volume on the pump is always ¿over¿ for example, if they had a 100ml bag with their old pumps, it would always be 100ml-101ml.But now, the total volume will say 108ml or 111ml at the end of the infusion.Another clinician stated that yesterday (5/31/22) she started a titrated infusion at 100ml/hr over 30 minutes, but it took 5 additional minutes to complete that titration.A couple clinicians reported observing a collapsed drip chamber in the past, especially on secondary infusions, and stated that when this occurs they can not infuse any more medication.Clinician reports two potential back check valve failures within the last two years.Clinicians typically have issues with 24 hour chemos like epoch not ending on time.It is not a new issue.¿ they are also reporting infusions running slower than intended, but generally see approximately 10-15ml leftover.At times there may be as much as 30ml leftover.1 clinician reports infusions running slower than intended.When discussing reason for visit with xxxxx xxxxx, agiliti biomed, he stated that they do not see many devices fail for rate accuracy but usually sees physical damage, such as door sears or cracked cases.
 
Event or Problem Description
It was reported that several bd alaris secondary set experienced flow issue, occlusion and check valve malfunction.The following information was provided by the initial reporter: clinicians report vancomycin and kphos infusions running slower than intended.Both medications are infused on a primary line.Clinicians report chemotherapy infusions either finish sooner than expected or later than expected.Mckinley outpatient center is also having issues with infusion rate accuracy ¿but not as many¿.Sometimes the line will run dry and they will be unable to complete the infusion.Then they do not know how much drug the patient received or the true end time of the infusion.Most clinicians report they have all had issues with infusions not ending on time and with the volume of the bag not matching the volume infused on the pump.A clinician reported that the volume on the pump is always ¿over¿ for example, if they had a 100ml bag with their old pumps, it would always be 100ml-101ml.But now, the total volume will say 108ml or 111ml at the end of the infusion.Another clinician stated that yesterday (5/31/22) she started a titrated infusion at 100ml/hr over 30 minutes, but it took 5 additional minutes to complete that titration.A couple clinicians reported observing a collapsed drip chamber in the past, especially on secondary infusions, and stated that when this occurs they can not infuse any more medication.Clinician reports two potential back check valve failures within the last two years.Clinicians typically have issues with 24 hour chemos like epoch not ending on time.It is not a new issue.They are also reporting infusions running slower than intended, but generally see approximately 10-15ml leftover.At times there may be as much as 30ml leftover.1 clinician reports infusions running slower than intended.When discussing reason for visit with xxxxx xxxxx, agiliti biomed, he stated that they do not see many devices fail for rate accuracy but usually sees physical damage, such as door sears or cracked cases.
 
Additional Manufacturer Narrative
H6: investigation summary: no product or photo was returned by the customer.The customer issues could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on model 72215n because a lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14893880
Report Number9616066-2022-00801
Device Sequence Number12323589
Product Code FPA
UDI-Device Identifier10885403235467
UDI-Public10885403235467
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number72215N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown